MAUDE Adverse Event Report: ARTHREX INC. COMPRESSION FT SCREW,3.5 MINI,24MM LGTH; SCREW, FIXATION, BONE

ARTHREX INC. COMPRESSION FT SCREW,3.5 MINI,24MM LGTH; SCREW, FIXATION, BONE
Catalog Number AR-8730-24H
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The contribution of the device to the reported event could not be determined as the device was not returned for evaluation therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.Lot number was not provided so device history record review cannot be performed.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a navicular fracture case, the surgeon pre-drilled with a 2.7 drill bit for a 3.5 headless screw.During insertion, the screw broke about 10mm into the navicular.The surgeon was unable to drive the screw out or remove it.About 14mm of the screw was left in the bone and the surgeon ended up opening a synthes small fragment tray and used a 4.0mm screw from there.Patient is female.

Brand Name
COMPRESSION FT SCREW,3.5 MINI,24MM LGTH
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7600188
Report Number1220246-2018-00224
Device Sequence Number19230126
Product Code HWC
UDI-Device Identifier00888867127012
UDI-Public00888867127012
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K132217
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 06/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-8730-24H
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2018
Initial Report FDA Received Date06/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;